Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 27, 2015, 11:21 AM CDT for Tulsa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 11:21 AM CDT (16:21 UTC)
- Expired
- Aug 27, 2015, 11:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
537
WWUS84 KTSA 271621
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT THU AUG 27 2015
OKZ060-061-271645-
ROGERS OK-TULSA OK-
1121 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 1145 AM CDT...
AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CATOOSA TO TULSA...AND
MOVING SOUTH AT 30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...OWASSO...SKIATOOK...CATOOSA...SPERRY AND
TURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3634 9572 3616 9574 3616 9576 3602 9576
3608 9605 3616 9604 3617 9600 3634 9600
TIME...MOT...LOC 1621Z 356DEG 26KT 3621 9576 3621 9600
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 27, 10:25 AM CDT, 56 minutes earlier.
Area forecast discussion, Aug 27, 10:25 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1025 AM CDT THU AUG 27 2015 .DISCUSSION... Several updates have been made to the going forecast, mainly to account for elevated convection that has spread s-sw from Kansas this morning. Outflow boundary noted on radar is also moving through ne Oklahoma this morning, and has prompted a lowering of afternoon highs across the aforementioned area. Expect elevated convection to lessen with time as the low level jet diminishes by later this morning or early afternoon. low chances for additional rain and thunder return overnight and tomorrow, mainly across far ne Oklahoma. Updated zfp/pfm/afm already sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....10
Hazardous weather outlook, Aug 27, 5:13 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 AM CDT THU AUG 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 AM CDT THU AUG 27 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...SUNRISE. DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP EARLY THIS MORNING ACROSS PARTS OF SOUTHEAST KANSAS AND DRIFT SOUTHWARD INTO PARTS OF NORTHEAST OKLAHOMA. MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE BY EARLY TO MID AFTERNOON. LATER TONIGHT...THUNDERSTORMS IN ADVANCE OF A COLD FRONT MAY APPROACH AREAS NORTHWEST OF INTERSTATE 44. A LIMITED RISK OF SEVERE HAIL WILL EXIST WITH PRIMARILY THE MORNING STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS AREAS NEAR THE KANSAS BORDER. SCATTERED ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY NIGHT AND INTO SATURDAY MORNING AS THE FRONT PASSES THROUGH EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE SEVERE WEATHER POTENTIAL WILL REMAIN LOW. DRY AND WARMER WEATHER WILL PREVAIL FROM LATE IN THE WEEKEND INTO NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 27, 10:42 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 AM CDT THU AUG 27 2015
OKZ068>070-072-271615-
ADAIR OK-MUSKOGEE OK-CHEROKEE OK-SEQUOYAH OK-
1042 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEQUOYAH...SOUTHEASTERN
CHEROKEE...EAST CENTRAL MUSKOGEE AND SOUTHWESTERN ADAIR COUNTIES
UNTIL 1115 AM CDT...
AT 1042 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF STILWELL
TO 4 MILES SOUTHEAST OF COOKSON TO 2 MILES SOUTH OF PUMPKIN CENTER...
AND MOVING SOUTH AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SALLISAW...STILWELL...VIAN...GORE...WEBBERS FALLS...MARBLE CITY...
BRAGGS...BUNCH...GREENLEAF STATE PARK...COOKSON...BRUSHY...SHORT...
BRUSHY LAKE STATE PARK...LAKE TENKILLER STATE PARK...CHEROKEE LANDING
STATE PARK...PUMPKIN CENTER...MC KEY AND BOX.
LAT...LON 3542 9485 3543 9502 3545 9502 3545 9506
3544 9508 3545 9525 3574 9519 3583 9490
3580 9460 3557 9447
TIME...MOT...LOC 1542Z 000DEG 31KT 3575 9464 3566 9487 3567 9513Special weather statement, Aug 27, 11:00 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CDT THU AUG 27 2015
OKZ055-060-061-271630-
ROGERS OK-TULSA OK-WASHINGTON OK-
1100 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...SOUTHERN
WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 1130 AM CDT...
AT 1100 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SKIATOOK TO 2 MILES
NORTHWEST OF OOLOGAH...AND MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OWASSO...SKIATOOK...COLLINSVILLE...SPERRY...OOLOGAH...TALALA...VERA
AND TURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3656 9572 3636 9561 3623 9595 3628 9600
3643 9600
TIME...MOT...LOC 1600Z 317DEG 9KT 3636 9599 3648 9574Special weather statement, Aug 27, 11:02 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1102 AM CDT THU AUG 27 2015
OKZ055-271630-
WASHINGTON OK-
1102 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL
1130 AM CDT...
AT 1102 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DEWEY...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARTLESVILLE AND DEWEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3680 9581 3659 9581 3667 9600 3684 9600
3689 9596
TIME...MOT...LOC 1602Z 019DEG 11KT 3676 9594Local storm report, Aug 27, 11:10 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1110 AM CDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL DEWEY 36.80N 95.94W
08/27/2015 E1.00 INCH WASHINGTON OK LAW ENFORCEMENT
&&
LACYSpecial weather statement, Aug 27, 11:19 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT THU AUG 27 2015
OKZ055-056-061-271645-
ROGERS OK-NOWATA OK-WASHINGTON OK-
1119 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHWESTERN NOWATA AND SOUTHERN WASHINGTON COUNTIES UNTIL 1145 AM
CDT...
AT 1118 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OCHELATA TO 6 MILES
NORTHWEST OF TALALA...AND MOVING SOUTH AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RAMONA...OCHELATA AND VERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3666 9574 3641 9576 3641 9579 3642 9580
3643 9600 3667 9600
TIME...MOT...LOC 1618Z 009DEG 30KT 3660 9600 3659 9578Special weather statement, Aug 27, 11:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT THU AUG 27 2015
OKZ060-061-271645-
ROGERS OK-TULSA OK-
1121 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 1145 AM CDT...
AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CATOOSA TO TULSA...AND
MOVING SOUTH AT 30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...OWASSO...SKIATOOK...CATOOSA...SPERRY AND
TURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3634 9572 3616 9574 3616 9576 3602 9576
3608 9605 3616 9604 3617 9600 3634 9600
TIME...MOT...LOC 1621Z 356DEG 26KT 3621 9576 3621 9600The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:53 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Aug 27, 8:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 50 min |
| Aug 27, 8:44 AM CDT | Special Weather Statement | TSA | Craig | 46 min |
| Aug 27, 8:55 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 50 min |
| Aug 27, 9:16 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Washington | 119 min |
| Aug 27, 10:11 AM CDT | Special Weather Statement | TSA | Cherokee | 49 min |
| Aug 27, 10:14 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 29 min |
| Aug 27, 10:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 27, 10:48 AM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 3 hr |
| Aug 27, 11:00 AM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Aug 27, 11:02 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Aug 27, 11:19 AM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Aug 27, 11:31 AM CDT | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more | 119 min |
| Aug 27, 11:43 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Aug 27, 11:44 AM CDT | Special Weather Statement | TSA | Rogers | 31 min |
| Aug 27, 12:08 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa, Wagoner, Washington | 3 hr |
| Aug 27, 12:12 PM CDT | Special Weather Statement | TSA | Washington | 48 min |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.